Funadvice Logo

Did My NuvaRing Finally Fail?

Home More advice Sex

I'm 22 years old, sexually active with the only person I’ve ever had sex with (and we lost our virginity to each other when we were 14...monogamy rules), and I’ve been on the NuvaRing since I was 15.

to cut to the chase, I’ve missed my period for the first time since I’ve been using this prescription, and I’m kind of spooked about it but mostly confused. I was going through a lot of stress for the few days prior to when my period was due (finals week on top driving around in an unreliable car in crappy weather on top of family troubles on top of having a creepy stalker...), so it's possibly missing because of all that stress. that's pretty much the only thing that's been out of the ordinary that may have halted my period...

my boyfriend and I did have a lot of sex during and after my period was due, so one would imagine that all of the contractions from orgasm as well as all the movement and stimulation down there during sex would induce it if it were to occur. but it didn't...plus it damn well better not be some sort of weird STD, since my boyfriend and I have only had sex with each other in our entire lives...

...now, 3 days after I was supposed to begin my "bloody Amazon trail walk", I STILL haven't had any indication that I am going to have it any time soon; I haven't even had any spotting or anything like that. the only thing I’ve had that's even close to a hint of an impending period is a little bit of cramping but I went #2 and it went away.

so, WHAT THE HELL. I’m pretty sure I’m not pregnant (I’ve used the NuvaRing flawlessly for almost 7 years now, and one could probably set their watch to the time I start menstruating to the second it stops...), so I’m kind of stumped.

I tried eating a lot of protein and iron-rich foods with a vitamin C supplement (rules out temporary anemia), drinking copious amounts of water (rules out dehydration), and I am no longer under excessive stress (rules out the possibility of adrenaline causing a hormonal imbalance which can lead to amenorrhea or lack of menses).

if anyone here has any other suggestions to what may be causing this (lack of) nastiness, please let me know! I am a pre-med student so I know quite a bit about the human body, so yeah, suggestions, no matter how complex or simple, would be great.

-Purple Menace